MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549317
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); No Code Available (3191)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right seroma (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
This event is associated with the athena clinical trial.It was reported that a (b)(6) year-old female patient who underwent breast reconstruction primary surgery with mentor athena study gel devices on (b)(6) 2017.Adverse event number 1.(b)(4) implant palpability/visibility, (right side, implant serial number: (b)(4).Date of implant: (b)(6) 2017, date of explant: (b)(6) 2017).On 05/15/2017, she presented with implant palpability/visibility, which required incision/drainage/aspiration and skin adjustment.The principal investigator assessed this event as severe in severity, non-serious, probably related to the device, and possibly related to the procedure.Adverse event number 2.(b)(4) seroma, (right side, implant serial number: (b)(4).Date of implant: (b)(6) 2017, date of explant: (b)(6) 2017).On (b)(6) 2017, she presented with seroma, which required unknown intervention.The principal investigator assessed this event as moderate in severity, non-serious, possibly related to the device, and possibly related to the procedure.Adverse event number 3.(b)(4) cellulitis, (right side, implant serial number: (b)(4).Date of implant: (b)(6) 2017, date of explant: (b)(6) 2017).On (b)(6) 2017, she presented with cellulitis, which required requires inpatient hospitalization with administration of unknown medication.The principal investigator assessed this event as severe in severity, serious, probably related to the device, and possibly related to the procedure.Adverse event number 4.(b)(4) delayed wound healing, (right side, implant serial number: (b)(4).Date of explant: (b)(6) 2017, doe: (b)(6) 2017).On (b)(6) 2017, she presented with delayed wound healing, which required skin adjustment on (b)(6) 2017 and (b)(6) 2017.The principal investigator assessed this event as moderate in severity, non-serious, not related to the device, and possibly related to the procedure.Adverse event number 5.(b)(4) implant palpability/visibility, (right side, implant serial number: (b)(4).(b)(4) date of implant: (b)(6) 2017, date of explant: (b)(6) 2017).On (b)(6) 2017, she presented with implant palpability/visibility, which required skin adjustment and device removal without replacement.The principal investigator assessed this event as moderate in severity, non-serious, possibly related to the device, and possibly related to the procedure.On (b)(6) 2017 she underwent flap reconstruction, capsulectomy and tissue expander insertion on right side.Brand and type of te is unknown.Adverse event number 6.(b)(4) early onset seroma on (b)(6) 2017 and (b)(6) 2017,(right side, tissue expander serial number: (b)(4).Date of implant: (b)(6) 2017, date of explant: (b)(6) 2017).On (b)(6) 2017, she presented with seroma, which required aspiration on (b)(6) 2017 and (b)(6) 2017.The principal investigator assessed this event as moderate in severity, non-serious, not related to the device, and not related to the procedure.Should more information become available, this note will be updated and case reassessed.This report is for adverse event #6 with the tissue expander.
 
Additional Manufacturer Narrative
On april 22, 2022, mentor became aware that the patient also experienced the following adverse event on the right side: adverse event # 7.Sepsis in 2019 right side, implant serial number: (b)(6) date of implant: (b)(6) 2017) in 2019, she presented with sepsis.No information was provided regarding treatment, medical or surgical procedure.The principal investigator assessed this event as severe in severity, serious, not related to the device, and not related to the procedure.Should more information become available, this note will be updated and case reassessed.This supplemental report is for adverse event #6 with the tissue expander.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key10687481
Report Number1645337-2020-13043
Device Sequence Number2954948
Product Code LCJ
UDI-Device Identifier00081317006831
UDI-Public00081317006831
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2020
Device Model Number3549317
Device Catalogue Number3549317
Device Lot Number7341445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight109 KG
Patient EthnicityNon Hispanic
Patient RaceWhite